MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this device was suspected to be exhibiting premature battery depletion behavior.Between follow-up visits, a decrease of approximately 3.5 years in the battery's longevity was observed.The longevity is now showing approximately 3 months remaining, without any changes in device settings.A copy of device memory was saved and submitted to technical services (ts) for further battery analysis.A ts consultant confirmed that the power consumption has been increasing abnormally; therefore, confirming premature battery depletion.Due to this anomaly, device replacement was recommended.This device currently remains implanted and in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this device was suspected to be exhibiting premature battery depletion behavior.Between follow-up visits, a decrease of approximately 3.5 years in the battery's longevity was observed.The longevity is now showing approximately 3 months remaining, without any changes in device settings.A copy of device memory was saved and submitted to technical services (ts) for further battery analysis.A ts consultant confirmed that the power consumption has been increasing abnormally; therefore, confirming premature battery depletion.Due to this anomaly, device replacement was recommended.Subsequently, this device was explanted and replaced and is expected for return.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice in september 2018, which was expanded in june 2021, regarding a subset of devices in the accolade pacemaker family that has an elevated potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.
 
Event or Problem Description
It was reported that this device was suspected to be exhibiting premature battery depletion behavior.Between follow-up visits, a decrease of approximately 3.5 years in the battery's longevity was observed.The longevity is now showing approximately 3 months remaining, without any changes in device settings.A copy of device memory was saved and submitted to technical services (ts) for further battery analysis.A ts consultant confirmed that the power consumption has been increasing abnormally; therefore, confirming premature battery depletion.Due to this anomaly, device replacement was recommended.Subsequently, this device was explanted and replaced.No additional adverse patient effects were reported.This device was received for analysis.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key12659835
Report Number2124215-2021-28179
Device Sequence Number4851940
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/08/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer12/27/2021
02/07/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/14/2022
03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown